Alert archive / Ohio / River Flood Warnings in 2019
River Flood Warning 70, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Jun 17, 2019, 10:45 AM EDT for Trumbull County, Ohio. It took effect at Jun 17, 2019, 12:03 PM EDT. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2019, 10:45 AM EDT (14:45 UTC)
- In effect from
- Jun 17, 2019, 12:03 PM EDT
- Expired
- Jun 17, 2019, 2:08 PM EDT
- In force
- 2 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 89 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mahoning River at Warren (WRNO1).
- Action stage
- 7 ft
- Minor stage
- 10 ft
- Moderate stage
- 11 ft
- Major stage
- 12.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 411402080492400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
542 WGUS41 KCLE 171445 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Cleveland OH 1045 AM EDT Mon Jun 17 2019 ...The National Weather Service in Cleveland has issued a flood warning for the following rivers in Ohio... Mahoning River At Warren PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC155-172244- /O.NEW.KCLE.FL.W.0070.190617T1603Z-190618T0130Z/ /WRNO1.1.ER.190617T1603Z.190617T1800Z.190617T1930Z.NO/ 1045 AM EDT Mon Jun 17 2019 The National Weather Service in Cleveland has issued a * Flood Warning for The Mahoning River At Warren * until this evening. * At 10 AM the stage was 9.9 feet. * Flood stage is 10.0 feet. * Minor flooding is forecast. * Forecast...Expected to rise to near 10.1 feet by this afternoon. The river will fall below flood stage by this evening. * At 10.0 feet...River is out of banks, southern portions of South Park Road threatened. Flooding can be expected at Walnut and Beaver, along South Park Avenue and along Hayden Street. && LAT...LON 4129 8084 4121 8077 4115 8081 4121 8086 $$
1 follow-up statement
575 WGUS81 KCLE 171808 FLSCLE Flood Statement National Weather Service Cleveland OH 208 PM EDT Mon Jun 17 2019 ...The flood warning is cancelled for the following rivers in Ohio... Mahoning River At Warren PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC155-171838- /O.CAN.KCLE.FL.W.0070.000000T0000Z-190618T0130Z/ /WRNO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 208 PM EDT Mon Jun 17 2019 The flood warning is cancelled for The Mahoning River At Warren. * At 1:30 PM Monday the stage was...9.8 feet. * Flood stage is 10.0 feet. * At 10.0 feet...River is out of banks, southern portions of South Park Road threatened. Flooding can be expected at Walnut and Beaver, along South Park Avenue and along Hayden Street. && LAT...LON 4129 8084 4121 8077 4115 8081 4121 8086 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jun 17, 9:45 AM EDT, 1 hour earlier.
Area forecast discussion, Jun 17, 9:45 AM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Cleveland OH
945 AM EDT Mon Jun 17 2019
.SYNOPSIS...
A stalled front remains over the area. Several weak low pressure
systems will move along the front before it is pushed south of
the area on Tuesday. High pressure will attempt to build in from
the north on Tuesday into Wednesday. However, another low
pressure system enters the region on Wednesday night for the end
of the week.
&&
.NEAR TERM /THROUGH TUESDAY/...
A stationary front remains across the southern portions of the
forecast area at this time. Latest guidance suggests this
frontal boundary will slide south of the forecast area this
afternoon. However, another weak wave of low pressure and upper
level positive vorticity advection will move northeast across
the area. The front is expected to lift north into the area this
evening again with more expected rainfall. Best chance right now
appears it will be over the flood watch area across the south.
So, will continue with the flood watch where it is currently in
effect. Some patchy areas of fog will continue across the area
this morning. No major changes to forecast at this time.
Previous Discussion...
Another round of flooding rains this morning with flash flood
warnings for wayne and AShland counties. There is concern for
Medina and Summit counties if the rainfall rates dont decrease
soon.
Otherwise the stationary frontal boundary will continue to be
pushed around by outflow from the showers and thunderstorms
into tonight. Locally heavy rain remains most likely near and
south of a line from Findlay to Medina to Warren. There will be
additional development this afternoon but the coverage remains
uncertain as we await the next ripple of low pressure. If all
goes as the models are indicating we final getting a strong
enough piece of high pressure to the north of the region to push
the front out of northern OH and NW PA at some point on Tuesday.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
We will continue to remain in an active weather pattern through the
end of the week. We will have a break in between systems Tuesday
night with a few lingering showers possible over the far eastern
portion of the area. The next mid level wave in the 500 mb westerlies
flow will begin to move across the Midwest on Wednesday into the
Ohio River Valley region by Wednesday night. The stalled out frontal
boundary over Ohio will lift northward in response to the
approaching wave. Guidance shows a stronger area of low pressure
developing over the Midwest and tracking towards Lake Erie by
Thursday morning. The GFS is a little faster than the EURO solutions
but both have the same idea with a 997 mb low aiming for Lake Erie
on Thursday and moving across the lake late on Thursday.
We will have to watch the track of this surface low and areas to the
south and east of the track. This area will be in the warm sector of
a warm and very rich moisture content airmass. We can't rule out the
threat some strong to severe convection and given the low LCL
heights with this tropical airmass and more wind shear in the lower
atmosphere. It is something to keep an eye on Thursday afternoon
along and south of the boundary and low track. Heavy rainfall and
flooding threat will remain on the high side as well with efficient
rainfall rates given the moisture content. PW values will be between
1.75 and 2.25 inches. Surface winds will also become breezy with the
stronger low pressure in the area and when it exits the region late
in the week. The rain and storm system will exit the are by late
Thursday night.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
Weak high pressure will build across the area on Friday with a break
in the rain chances and drier weather for a day. The next
disturbance in the flow will bring back the rain and storm chances
by Saturday into Sunday. We will also see a deeper southwesterly
flow developing which will finally push the boundary northward
across the lake. We will be in a warmer airmass for the weekend with
high temperatures back into the lower 80s. It looks very warm and
humid with scattered rain chances next weekend. QPF for the next 7
days total will average between 2 and 4 inches for northern Ohio
into northwest Pennsylvania.
&&
.AVIATION /12Z Monday THROUGH Friday/...
Very moist airmass remains over the region. This will mean low
clouds and fog across the region through at least mid morning.
The IFR or lower conditions will attempt to improve to MVFR
away from the showers and thunderstorms by the afternoon. Bulk
of the showers and thunderstorms will be near and south of a
line from KFDY to Medina to KYNG. However all locations could
see passing showers or thunderstorm.
Winds will be variable with the stationary boundary in the
area. Strongest winds will be near the thunderstorms.
OUTLOOK...Non-VFR possible possible in low clouds and fog
through Friday. Showers and thunderstorms will also occur on
Tuesday and again Wednesday night through Thursday night.
&&
.MARINE...
The stalled frontal boundary well remain just south of the lakeshore
today. Weak northeast surface flow will continue on the lake today
through Tuesday between 8 and 12 knots with weak high pressure
nosing in from Ontario. Winds will become more light and variable by
Tuesday night and Wednesday as the front slowly lifts northward
closer to the lake. A stronger area of low pressure will develop
across the Midwest and move towards Lake Erie by Thursday. A 997 mb
low will move east to west across the lake on Thursday. Winds will
shift to southerly and increase ahead of the low pressure center
followed by a shift to northerly Thursday night into Friday behind
the exiting low pressure system. Northerly winds of 10 to 15 knots
can be expected by Friday. Weak high pressure will build in by
Friday night with light and variable winds. Easterly winds return on
the lake by Saturday ahead of the next area of low pressure.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through late tonight for OHZ017-020>023-
027>033-036>038-047.
PA...None.
MARINE...None.
&&
SYNOPSIS...MM
NEAR TERM...Lombardy/MM
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...MM
MARINE...GriffinHazardous weather outlook, Jun 17, 5:30 AM EDT, 5 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 530 AM EDT Mon Jun 17 2019 OHZ003-006>014-018-019-089-PAZ001>003-180930- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Seneca-Huron-Ashtabula Lakeshore-Northern Erie- Southern Erie-Crawford- 530 AM EDT Mon Jun 17 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms will be possible Thursday afternoon and evening as a strong storm system moves into the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ017-020>023-027>033-036>038-047-180930- Hancock-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- 530 AM EDT Mon Jun 17 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong to severe thunderstorms will be possible Thursday afternoon and evening as a strong storm system moves into the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-180930- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 530 AM EDT Mon Jun 17 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 17, 5:58 AM EDT, 4 hours 47 minutes before
Special Weather Statement National Weather Service Cleveland OH 558 AM EDT Mon Jun 17 2019 OHZ009>014-019>023-089-PAZ001>003-171230- Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina- Summit-Portage-Trumbull-Ashtabula Lakeshore-Northern Erie- Southern Erie-Crawford- Including the cities of Sandusky, Lorain, Cleveland, Mentor, Chardon, Jefferson, Norwalk, Medina, Akron, Ravenna, Warren, Ashtabula, Erie, Edinboro, and Meadville 558 AM EDT Mon Jun 17 2019 ...PATCHY DENSE FOG ACROSS THE AREA.... Patchy dense fog is located across north central Ohio into northwest Pennsylvania. Visibilites will drop to a quarter of a mile or less at times. Motorists are urged to slow down and be prepared for rapid changes in visibility.
Local storm report, Jun 17, 5:59 AM EDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
559 AM EDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 AM FLASH FLOOD 4 NE NORTON 41.07N 81.60W
06/17/2019 SUMMIT OH FIRE DEPT/RESCUE
PUBLIC SAFETY OFFICIALS ARE CHECKING FLOODED
HOMES ALONG SPRINGFIELD AVE AND NEAR PIGEON
CREEK ON THE WEST SIDE OF AKRON. FLASH
FLOODING FROM THE CREEK ENTERING HOMES IN
THAT NEIGHBORHOOD.
&&
MGLocal storm report, Jun 17, 6:25 AM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
625 AM EDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 AM FLASH FLOOD 2 ESE PIGEON CREEK 41.10N 81.64W
06/17/2019 SUMMIT OH BROADCAST MEDIA
PIGEON CREEK IS FLOODING ROADS IN COPLEY
TOWNSHIP.
&&
MGLocal storm report, Jun 17, 6:36 AM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
636 AM EDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 AM FLASH FLOOD BARBERTON 41.01N 81.60W
06/17/2019 SUMMIT OH FIRE DEPT/RESCUE
EVACUATIONS ONGOING DUE TO FLASH FLOODING ON
THE WEST AND SOUTHWEST OF THE AKRON METRO
AREA. UNKNOWN EXACT LOCATION. REPORT FROM
RADIO SCANNER TRAFFIC.
&&
MGLocal storm report, Jun 17, 6:43 AM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
643 AM EDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 AM FLASH FLOOD 1 N RITTMAN 40.98N 81.78W
06/17/2019 WAYNE OH FIRE DEPT/RESCUE
EVACUATIONS AND RESCUES ONGOING OF HOMES
ALONG NORTH MAIN STREET ON THE NORTH SIDE OF
RITTMAN ALONG A FLOODED CREEK THAT RUNS
THROUGH TOWN.
&&
MGSpecial weather statement, Jun 17, 7:14 AM EDT, 3 hours 31 minutes before
Special Weather Statement National Weather Service Cleveland OH 714 AM EDT Mon Jun 17 2019 OHZ003-007>009-171615- Lucas-Ottawa-Sandusky-Erie- Including the cities of Toledo, Port Clinton, Fremont, and Sandusky 714 AM EDT Mon Jun 17 2019 ...Brief Period of Lakeshore Flooding Possible Late This Morning... Due to the record high water levels on Lake Erie, a brief period of lakeshore flooding is possible late this morning as both easterly winds begin picking up on Lake Erie and a seiche (slosh of the water back and forth in Lake Erie) is forcing the water level to rise on the western end of the lake. Water levels may rise a few more inches across the western basin through late morning. The rise in water level will cause some minor flooding for a couple hours before falling. Lakeshore flood warnings will be issued when significant long term flooding is expected. Persons with interest along the lake shore should monitor the water levels today. Griffin
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:00 PM EDT | Areal Flood Advisory | CLE | Morrow | 6 hr |
| Jun 16, 9:01 PM EDT | Areal Flood Warning | CLE | Ashland | 12 hr |
| Jun 17, 1:06 AM EDT | Special Weather Statement | CLE | Holmes, Knox, Marion, Morrow | 84 min |
| Jun 17, 2:07 AM EDT | Areal Flood Advisory | CLE | Marion, Morrow | 6 hr |
| Jun 17, 3:15 AM EDT | Areal Flood Advisory | CLE | Ashland, Crawford, Medina, Richland, Summit, Wayne | 6 hr |
| Jun 17, 3:54 AM EDT | Flash Flood Warning | CLE | Wayne | 5 hr |
| Jun 17, 4:10 AM EDT | Flash Flood Warning | CLE | Ashland | 5 hr |
| Jun 17, 4:51 AM EDT | Flash Flood Warning | CLE | Medina, Summit | 5 hr |
| Jun 17, 5:03 AM EDT | Areal Flood Advisory | CLE | Mahoning, Portage, Stark | 6 hr |
| Jun 17, 5:16 AM EDT | Areal Flood Advisory | CLE | Medina, Summit | 6 hr |
| Jun 17, 6:32 AM EDT | River Flood Warning | CLE | Summit | 13 hr |
| Jun 17, 8:48 AM EDT | Areal Flood Advisory | CLE | Ashland | 12 hr |
| Jun 17, 8:59 AM EDT | Areal Flood Advisory | CLE | Medina, Summit, Wayne | 12 hr |
| Jun 17, 6:10 PM EDT | River Flood Warning | CLE | Holmes, Wayne | 9 days |
Nearby
River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.